NACE EXAM — Health Care exam material
HEAL100 · Other
HEAL100 Health Care — exam and revision material · Other
Updated today
Health Care exam material, 12 pages. Originally published on StudyMerit.
See the first 3 pages exactly as they appear in the document.
Pharmacology NCLEX Questions 34 studiers today 5.0 (16 reviews) Students also studied Save Groups Flashcard sets Study guides 140 Must Know NCLEX Meds 141 terms eyoung389 Preview Pharmacology Exam 1 - Multiple Ch ... 100 terms dsg2000 Preview NCLEX Questions-Pharmacology (w ... 60 terms carol_ciccolella_von Preview Pharma 120 term man An 86-year-old patient is being discharged to home on digitalis therapy and has very little information regarding the medication. Which statement best reflects a realistic outcome of patient teaching activities? a. The patient and patient's daughter will state the proper way to take the drug. b. The nurse will provide teaching about the drug's adverse effects. c. The patient will state all the symptoms of digitalis toxicity. d. The patient will call the prescriber if adverse effects occur. a. The patient and patient's daughter will state the proper way to take the drug. A patient has a new prescription for a blood pressure medication that may cause him to feel dizzy during the first few days of therapy. Which is the best nursing diagnosis for this situation? a. Activity intolerance b. Risk for injury c. Disturbed body image d. Self-care deficit b. Risk for injury Terms in this set (49) Hide definitions
A patient's chart includes an order that reads as follows: "Lanoxin 250 mcg once daily at 0900." Which action by the nurse is correct? a. The nurse gives the drug via the transdermal route. b. The nurse gives the drug orally. c. The nurse gives the drug intravenously. d. The nurse contacts the prescriber to clarify the dosage route. d. The nurse contacts the prescriber to clarify the dosage route. A 77-year-old man who has been diagnosed with an upper respiratory tract infection tells the nurse that he is allergic to penicillin. Which is the most appropriate response by the nurse? a. "that's to be expected--lots of people are allergic to penicillin." b. "This allergy is not of major concern because the drug is given so commonly." c. "What type of reaction did you have when you took penicillin?" d. "Drug allergies don't usually occur in older individuals because they have built up resistance." c. "What type of reaction did you have when you took penicillin?" The nurse is compiling a drug history for a patient. Which question from the nurse will obtain the most information from the patient? a. "Do you depend on sleeping pills to get to sleep?" b. "Do you have a family history of heart disease?" c. "When you have pain, what do you do to relieve it?" d. "What childhood diseases did you have?" c. "When you have pain, what do you do to relieve it?" The nurse is preparing a care plan for a patient who has been newly diagnosed with type 2 diabetes mellitus. Put into correct order the steps of the nursing process, with 1 being the first step and 5 being the last step. a. Implementation b. Planning c. Assessment d. Evaluation e. Nursing diagnoses 4, 3, 1, 5, 2 The nurse is reviewing new medication orders that have been written for a newly admitted patient. The nurse will need to clarify which orders? Select all that apply. a. Metformin (Glucophage) 1000 mg PO twice a day b. Sitagliptin (Januvia) 50 mg daily c. Simvastatin (Zocor) 20 mg PO every evening d. Irbesartan (Avapro) 300 mg PO once a day e. Docusate (Colace) as needed for constipation b. Sitagliptin (Januvia) 50 mg daily e. Docusate (Colace) as needed for constipation
An elderly woman took a prescription medicine to help her to sleep; however, she felt restless all night and did not sleep at all. The nurse recognizes that this woman has experienced which type of reaction or effect? a. Allergic reaction b. Idiosyncratic reaction c. Mutagenic effect d. Synergistic effect b. Idiosyncratic reaction While caring for a patient with cirrhosis or hepatitis, the nurse knows that abnormalities in which phase of pharmacokinetics may occur? a. Absorption b. Distribution c. Metabolism d. Excretion c. Metabolism A patient who has advanced cancer is receiving opioid medications around the clock to "keep him comfortable" as he nears the end of his life. Which term best describes this type of therapy? a. Palliative therapy b. Maintenance therapy c. Supportive therapy d. Supplemental therapy a. Palliative therapy The nurse is giving medications to a patient in heart failure. The intravenous route is chosen instead of the intramuscular route. The nurse knows that the factor that most influences the decision about which route to use is the patient's a. altered biliary function. b. increased glomerular filtration. c. reduced liver metabolism. d. diminished circulation. d. diminished circulation. A patient has just received a prescription for an enteric- coated stool softener. When teaching the patient, the nurse should include which statement? a. "Take the tablet with 2 to 3 ounces of orange juice." b. "Avoid taking all other medications with any enteric- coated tablet." c. "Crush the tablet before swallowing if you have problems with swallowing." d. "Be sure to swallow the tablet whole without chewing it." d. "Be sure to swallow the tablet whole without chewing it."
That’s the free preview
You’ve read 3 of 12 pages. The whole document is yours with a free account, and it stays in your library.
HEAL100 · Other
HEAL100 · Other
HEAL100 · Other
Free
With a free account